MAUDE Adverse Event Report: CARDINAL HEALTH, INC MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850215
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the needle hub broke which resulted in leakage at the luer connection.The screw pitch is cracked, so the syringe is impossible to use.Some of the medication leaked down.Nurse reported during administration to observe a crack in the needle shaft.The crack occurred at the base of the needle (hub) when it was screwed into the syringe.When the nurse attached the needle, the screw thread on the syringe broke off.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Samples and pictures were received, and the reported issue was observed.However, a definitive root cause could not be determined at this time.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20391792
Report Number1423537-2024-00185
Device Sequence Number6548870
Product Code FMI
UDI-Device Identifier10884521000087
UDI-Public(01)10884521000087(17)270731(10)22K285
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K012736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881850215
Device Catalogue Number8881850215
Device Lot Number22K285
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown